Alert archive / North Carolina / Tornado Warnings in 1995
Tornado Warning 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Nov 7, 1995, 5:47 PM EST for Jones County, North Carolina. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Nov 7, 1995, 5:47 PM EST (22:47 UTC)
- Expired
- Nov 7, 1995, 6:45 PM EST
- In force
- 58 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Jones County, NC
The radar
The Morehead City radar (KMHX), 52 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 072248 TORMHX NCC103-072345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEWPORT NC 547 PM EST TUE NOV 7 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 630 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL NORTH CAROLINA ...JONES COUNTY AT 545 PM A TORNADO WAS REPORTED IN LENOIR COUNTY NEAR PINK HILL. DOPPLER RADAR INDICATED THIS STORM WAS MOVING EAST AT 35 MPH AND WILL MOVE ACROSS JONES COUNTY. THE STORM WILL PASS NEAR COMFORT BY 615 PM. TORNADOES WHICH OCCUR AFTER DARK ARE ESPECIALLY DANGEROUS. GET TO A PLACE OF SAFETY NOW. STAY AWAY FROM DOORS AND WINDOWS. LEAVE MOBILE HOMES AND CARS FOR THE SAFETY OF A STURDY BUILDING. IF DAMAGE OCCURS NEAR YOU...STAY INDOORS UNTIL DAYLIGHT. THERE MAY BE DOWNED POWER LINES AND OTHER HAZARDS THAT CANNOT BE SEEN IN THE DARK. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Nov 7, 2:10 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 7, 2:10 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
210 PM EST TUE NOV 7 1995
RDU: GUID MINS LOOK GOOD FOR TONIGHT AS FROPA WILL BE BEFORE SUNRISE
AND TEMPS WILL FALL RAPIDLY. FWC MINS ON WED NEED TO BE TRIMMED
BACK A CAT AS STRNG CAA WILL NOT ALLOW TEMPS TO RISE MUCH. THE
REMAINDER OF THE FWC TEMPS LOOK GOOD. LIKELY POPS IN STORE FOR
TONIGHT...THEN DRY.
DISC: THINK THE SELS OUTLOOK NEEDS TO BE BROUGHT FURTHER TO THE N.
COASTAL TROF/WRM FRONT HAS PROGRESSED NW AS S SFC FLOW AND 700/500
MB DRY PUNCH WORK UP THE COAST LATE THIS AFTN. TEMP HERE AT MHX HAS
SHOT TO 70 DEGREES AND DWPT TO 65. OUTLOOK IS GETTING BETTER FOR
TSTMS. 72V AND L2Z SHOW GREAT CONV AND UVM OVR CNTRL/SE NC. WITH
LOW LVL MOIST ADVECTG IN AND TEMPS WRMING...SUFFICENT DESTAB OF THE
ATMOS IS NOW OCCURRING. FORTUNATELY FLOW HAS BECOME UNIDIRECTIONAL
WITH TIME...BUT WITH 50 KNOT 850 JET OVHD...CAN/T RULE OUT SVR.
EXPECT FROPA AT THE COAST 7-9Z THEN RAPID COOLING AND DRYING. TEMPS
WILL STRUGGLE TO RISE ABOVE THE MID 50S IN STRNG CAA PTRN WED. MINS
ON THU AM DEPENDANT ON HOW MUCH DECOPLG TAKES PLACE...BUT MID 30S
SHUD COVER MOST LOCALES WITH 850 TEMPS NR -5. COOL WX TO CONTINUE
ON THU AS HIGH PRES SETTLES OVHD.
CWF: CAN/T FIGURE OUT WHATS GOING ON OVR THE CSTL WTRS! FPSN AND
CHLV GALE FORCE...WHILE CKLN AND DSNL ONLY 10 KTS! AS CIGS LIFT ALNG
THE COAST...CONVECTIVE TRANSPORT WILL BE INCREASED AND WNDS WILL
INCREASE TO NR GALE FORCE OVR THE COASTAL WATERS. WILL SPLIT CWF TO
ACCOUNT FOR HIGHER WNDS AND SEAS N OF LOOKOUT WITH NORTHERLY WIND
WED-THU. WAVE HEIGHT DIFCLT TO FCST AS AM UNSURE HOW LONG WNDS WILL
STAY OUT OF THE NW. PROLONGED OFFSHORE COMPONENT WILL MAKE WAVES
CONSIDERABLY LESS THAN WHAT IS CURRENTLY BEING FCST. WILL LET LTR
SHIFTS MASSAGE THIS.
.MHC...GALE WRNG CSTL WTS S OF VA BEACH TO LITTLE RIVER INLET.
SCA FOR THE SOUNDS.
JMEThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:08 PM EST | Severe Thunderstorm Warning | MHX | Onslow | 52 min |
| Nov 7, 6:16 PM EST | Severe Thunderstorm Warning | MHX | Craven | 44 min |
| Nov 7, 6:43 PM EST | Severe Thunderstorm Warning | MHX | Pamlico | 47 min |
Nearby
Tornado Warnings in North Carolina, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.